Flood, Jefferson
- When
- January 6, 9:30 AM EST to 3:00 PM EST
- Where
- Jefferson forecast zone
- Property damage
- $20,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.128, -78.999 (the zone’s center; the record gives no point)
At 930 AM on 6th, Rte 118 was flooded between Big Run and Punxsutawney. By 2 PM, these roads were flooded: SR 36 near Cloe; Rte 952 Troutville; Beaver Rd in Henderson Twp after 3 inches of rain and freezing rain.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PBZ wrote it up.
At 930 AM on 6th, Rte 118 was flooded between Big Run and Punxsutawney. By 2 PM, these roads were flooded: SR 36 near Cloe; Rte 952 Troutville; Beaver Rd in Henderson Twp after 3 inches of rain and freezing rain.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jan 6, 2:10 AM EST, 7 hours 20 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
210 AM EST THU JAN 6 2005
.SHORT TERM (THROUGH THURSDAY)...
FOR TODAY WILL BE EXTENDING THE WSW UNTIL 9AM AS TEMPS ARE SLOW TO
CLIMB. ALSO WILL BE REISSUING ALL FLW UNTIL 1PM AS RAIN WILL
CONTINUE THROUGHOUT THE MORNING HOURS AND WILL BRING ADDITIONAL
QPF. GFS SEEMS TO HAVE A PRETTY GOOD HANDLE ON CURRENT CONDITIONS
...USED GFS SOLUTION FOR TIMING TODAY BRINGING FRONT AND COLDER
AIR EAST A BIT FASTER THAN ETA.
&&
.LONG TERM (THURSDAY NIGHT THROUGH WEDNESDAY)...
MODELS STILL TRYING TO GET A HANDLE ON NEXT SYSTEM FOR WEEKEND.
GFS MOST AGGRESSIVE PUSHING PRECIP NORTH AND HOLDING IN COLDER AIR
IN MY NORTHERN CWA AS WELL. NEXT FRONT MOVES IN ON TUESDAY WITH
ANOTHER WAVE MOVING UP ALONG IT.
&&
.AVIATION...
IFR TO MVFR CONDTIONS EXPECTED THROUGHOUT THE DAY. CEILINGS WILL
RISE A BIT JUST AHEAD OF FRONT. SFC WINDS WILL INCREASE AHEAD OF
FRONT AS WELL.
&&
.PREVIOUS DISCUSSION... (ISSUED 1010 PM EST WED JAN 5 2005)
PREVIOUS DISCUSSION...
SHORT TERM (TONIGHT THROUGH FRIDAY)...
FLOOD WATCH REMAINS IN EFFECT. WINTER STORM WARNING FOR FREEZING
IN SAME NORTHERN AREAS. AREA OF RAIN MOVES EAST OVERNIGHT AND
TAPERS OFF DURING TOMORROW MORNING. WARMER AIR SHOULD MOVE IN TO THE
WATCH AREAS BY AFTER MIDNIGHT ENDING THE FREEZING PRECIP.
LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)...
ABOVE NORMAL TEMPERATURES CONTINUE. SYSTEM FROM SOUTH OVER WEEKEND
IS PROJECTED TO COME IN FASTER NOW WITH CHANCE OF PRECIP SATURDAY
AND SAT NIGHT. THEN CHC SMALL CHANCES OF RAIN SHOWERS THRU DAY 7.
AVIATION...
IFR CONDITIONS WITH CIGS BELOW 1000 AND VSBY BELOW 3.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...FLOOD WATCH FOR MDZ001 FROM 1 AM THURSDAY UNTIL 4 PM THURSDAY.
OH...NONE.
PA...FLOOD WATCH FOR PAZ007-PAZ008-PAZ009-PAZ013-PAZ015-PAZ016-
PAZ032 FROM 1 AM THURSDAY UNTIL 4 PM THURSDAY.
...WINTER STORM WARNING FOR PAZ007-PAZ008-PAZ009-PAZ015-PAZ016
FROM 1 AM THURSDAY UNTIL 9 AM THURSDAY.
WV...FLOOD WATCH FOR WVZ022-WVZ023 FROM 1 AM THURSDAY UNTIL 4 PM
THURSDAY.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 437 AM EST THU JAN 6 2005 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-070935- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 437 AM EST THU JAN 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY RAIN WILL CONTINUE TO FALL ACROSS THE AREA TODAY. THIS WILL ONLY WORSEN THE FLOODING. FREEZING RAIN IS POSSIBLE UNTIL MID MORNING ACROSS FAR NORTHERN SECTIONS OF WESTERN PENNSYLVANIA. WARMER TEMPERATURES WILL EVENTUALLY MAKE IT TO THE NORTH TURNING THE FREEZING RAIN BACK TO ALL RAIN. RAINFALL ACROSS THE ENTIRE AREA SHOULD TAPER OFF THIS AFTERNOON. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
410 AM EST THU JAN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM FLOOD EAST LIVERPOOL 40.63N 80.57W
01/06/2005 COLUMBIANA OH SKYWARN SPOTTER
NUMEROUS ROADS CLOSED DUE TO FLOODING AROUND THE TOWN.
0100 AM FLOOD 10 W HOMER CITY 40.54N 79.35W
01/06/2005 INDIANA PA SKYWARN SPOTTER
OLD ROUTE 56 CLOSED DUE TO FLOODING IN CENTER TOWNSHIP.
NUMEROUS BASEMENTS FLOODED.
0200 AM FLOOD NEW CASTLE 41.00N 80.35W
01/06/2005 LAWRENCE PA SKYWARN SPOTTER
NUMEROUS REPORTS OF MINOR ROAD FLOODING IN AND AROUND THE
CITY OF NEW CASTLE.
0230 AM FLOOD 8 S ALIQUIPPA 40.50N 80.25W
01/06/2005 ALLEGHENY PA OFFICIAL NWS OBS
RACCOON CREEK OUT OF BANKS AND FLOODING 30 TO 40 ACRES OF
FIELDS. HOOKSTOWN GRADE ROAD, PARK ROAD AND ROUTE 151
CLOSED DUE TO FLOODING.
0245 AM FLOOD JEWETT 40.37N 81.00W
01/06/2005 HARRISON OH SKYWARN SPOTTER
2.25 INCHES RAINFALL IN PAST 24 HOURS. ROUTE 151 CLOSED
DUE TO FLOODINGH AS WELL AS UPPER CLEAR FORK ROAD AND
LOWER CLEAR FORK ROAD.
&&The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, January 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5433118.